MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80D245
Medical Device Problem Codes Fracture (1260); Unintended System Motion (1430)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the patient felt a click and pain that lasted 24 hours.During a follow-up appointment, the surgeon noticed the nail was shortening and was found to be broken.The nail was removed.However; small pieces of the nail were left in the medullary canal during removal.The surgeon believes the patient was full weight bearing.No patient adverse event was reported.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned precice nail revealed that the housing tube had cracks at the anti-rotation lug or the crown region and the anti-rotation lug was broken at least in two pieces.One piece of the lug was returned with the nail and based on the complaint description the other piece/pieces were left in the patient's medullary canal.No objective evidence has been provided for the pieces left inside the patient.The reported loss of distraction is likely due to the broken anti-rotation lug.Based on provided information and the type of breakage observed, it is likely that the nail broke due to stress generated from weight bearing activities and the surgeon indicated that possibility as well.Per the precice instructions for use, "the precice nail cannot withstand the stresses of full weight bearing.Patients should utilize external support, and/or restrict activities as directed by the physician until consolidation occurs¿.The work order was reviewed and confirmed the device passed all inspections per the acceptance tests.The manufacturing x-ray image showed the anti-rotation lug (crown) was seated properly in the housing body during manufacturing.Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key14525933
Report Number3006179046-2022-00182
Device Sequence Number17592237
Product Code HSB
UDI-Device Identifier00812258020606
UDI-Public812258020606
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberP8.5-80D245
Device Lot Number0122216AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexMale
Patient Weight52 KG